Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Obesity, CABG surgery in past, on medication of MR-heart disease. Cause of overweight ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My age is 60; ht-175cms; wt-90kg.
In 2004,i underwent CABG surgery,then my wt was 74kg only. Doctors advised me then to control wt since it may increase in future.Somehow happened now it is 90kg.I regret for it.But Somebody told me that an injection called tiroid or similar to that,used in CABG will cause weight gain.Is it true?

I am having MR and taking the following medicines for heart.:
imdur 60-1,lasilctone 25mg-1, biselect 2.5-1,clopitab A 75-1,nikoran 5-2,flavedon mr-2,tonact 20-1


Is it my carelessness that caused obessity or any other medical reason. pl.clarify.
Posted Fri, 20 Apr 2012 in Weight & Lifestyle
Answered by Dr. Jasvinder Singh 3 hours later
Thanks for posting your query.

There’s no such injection used in the CABG surgery which can cause weight gain. The weight gain is likely due to the excessive intake of the calories and minimal exercise.

My suggestion is to consult a nutritionist and ensure that you lessen the intake of the calories and also do some daily aerobic exercise for at least 45 min.

There’s no magical pill to reduce weight. Calorie restriction, especially avoiding the sweets and fried foods should really help.

I suppose there’s no medical reason for the weight gain and it is likely due to an increased intake of the calories.

However, I’ll suggest getting a TSH done to rule out hypothyroidism as that can also contribute to weight gain.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor